MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 28IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 28IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-28-150
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient underwent primary bilateral total hip replacement approximately 4 years ago where a corail stem, pinnacle cup with ceramic heads and poly liners were utilized,( surgeon and date unknown) patient has presented recently reporting pain for the past few months and most recently more acute pain and a squeaking sound.X rays appear to show some form of poly liner breakdown with asymmetric wear.On opening the hip it appears that the poly liner has dissociated from the pinnacle shell ( it was suspected that the liner may not have been properly engaged at time of index surgery there has been breakdown of the poly and the ceramic head appears to have articulated with the metal shell.The shell was examined for damage and a decision made to leave the cup in situ and implant a new poly liner and ceramic head as this was a bilateral case it is difficult to determine which product were implanted into which hip.Patient consequences: pain, squeaking, poly liner impingement and dissociation.
 
Event or Problem Description
1.Event description stated, "patient underwent primary bilateral total hip replacement".Was the revision surgery bilateral as well? the original surgery was a bilateral.This revision surgery is for the right hip only ¿ the left has not required a revision.If yes; please provide the date of revision and the product details of the explanted depuy implants of each side.Na.If no; please advise which was the affected side.Right.2.Do you believe there was any impingement before the disassociation event? or was it a result of the liner coming out of the cup? hard to tell, but the feeling from the surgeon is that perhaps the original liner was not engaged ¿ at time of opening the hip the liner was free floating and when the surgeon tried to impact the new liner, it actually slipped and did not engage (due to surgical tech/ exposure) and another liner was used.This let to the thought that perhaps the original implanting surgeon may have done the same poly liner breakdown with asymmetric wear.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5 and h6 (device).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Visual examination of the provided photograph found evidence to support a disassociation event.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot : no anomalies or deviations were found during the review.

Brand Name
PINN MAR +4 10D 28IDX50OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11953318
Report Number1818910-2021-12010
Device Sequence Number1321488
Product Code LPH
UDI-Device Identifier10603295013464
UDI-Public10603295013464
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1219-28-150
Device Catalogue Number121928150
Device Lot Number606496
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2021
Supplement Date Received by Manufacturer06/07/2021
07/01/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date06/16/2021
07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORAIL2 NON COL HO SIZE 14.; DELTA CER HEAD 12/14 28MM +8.5.; PINNACLE SECTOR II CUP 50MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight120